| Model Number |
8888145048CP |
| Medical Device Problem Codes |
Defective Component (2292); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Fever (1858); Pneumonia (2011); Septic Shock (2068); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
07/18/2022
Type of Reportable Event
Death
Event or Problem Description
According to the reporter, the patient was admitted and a perm hemodialysis (hd) catheter was inserted.On (b)(6) 2022, it was said that there was a seal alert received regarding recall of affected catheters from our company.The alert stated that our company has identified potential leaking at the hub and recalled the affected devices.The catheter was already inserted to the patient (internal jugular vessel, terminated out the chest) before the alert was received on july 8.Flushing performed prior to insertion and no abnormalities noted or reported.During retrospective surveillance, the patient was identified to a have a central line associated bloodstream infection (clabsi) (catheter associated infection).The type of infection that the patient had was pneumonia; bacteremia.With event date of (b)(6) 2022.There were a positive 2/4 bottles enterococcus faecium.There was no leak and no luer adapter issue.Alcohol pad was the cleaning agent used on the device.Clean guards and tegos were utilized with the device.The insertion site was treated with chloraprep (duraprep if iodine allergy) prior to product placement.There was no blood loss and blood transfusion was not required.The dialysis was still completed.Catheter was not recognized as the source initially in patient.It was said that the patient had an id (infectious disease) consult and was given iv antibiotics as medical intervention/treatment/medication due to clabsi.Nothing abnormal noticed with device during patient use.There was no defects/damages/malfunction found on the device.Hospital length of stay increased due to infection.Positive blood cultures, fever, septic shock and leukocytosis were the symptoms and medical conditions prior to the event and at the time of death.The patient's cause of death was determined to be septic shock, pneumonia and multiorgan failure - patient was already a do not resuscitate (dnr)/do not intubate (dni).Family made decision for comfort care on (b)(6) 2022, then expired same day with affected line in place.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the patient was admitted on (b)(6) 2022 and a perm hemodialysis (hd) catheter was inserted on (b)(6) 2022.On (b)(6) 2022, it was said that there was a seal alert received regarding recall of affected catheters from our company.The alert stated that our company has identified potential leaking at the hub and recalled the affected devices.The catheter was already inserted to the patient (internal jugular vessel, terminated out the chest) before the alert was received on (b)(6).Flushing performed prior to insertion and no abnormalities noted or reported.During retrospective surveillance, the patient was identified to a have a central line associated bloodstream infection (clabsi) (catheter associated infection) when receiving dialysis treatment.The type of infection that the patient had was pneumonia bacteremia with event date of (b)(6) 2022.There were a positive 2/4 bottles enterococcus faecium.The catheter was not repaired, no leak and no luer adapter issue.Alcohol pad was the cleaning agent used on the device.Clean guards and tegos were utilized with the device.The insertion site was treated with chloraprep (duraprep if iodine allergy) prior to product placement.There was no blood loss and blood transfusion was not required.The dialysis was still completed.Catheter was not recognized as the source initially in patient.It was said that the patient had an infectious disease (id) consult and was given iv antibiotics (cefepime iv-2g (1 dose given), vancomycin iv-1000mg (1 dose given), vancomycin iv- 1500mg and cefepime iv- 1g) due to clabsi.Nothing abnormal noticed with device during patient use.There was no defects/damages/malfunction found on the device.Hospital length of stay increased due to infection.Positive blood cultures, fever, septic shock and leukocytosis were the symptoms and medical conditions prior to the event and at the time of death.The patient's cause death was determined to be septic shock, pneumonia and multiorgan failure - patient was already a do not resuscitate (dnr)/do not intubate (dni).Family made decision for comfort care on (b)(6) 2022.Antibiotics were discontinued when comfort care only was ordered/initiated.The patient then expired same day with affected line in place.
Additional Manufacturer Narrative
H6 patient codes - e2402 (bacteremia, leukocytosis).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
According to the reporter, the patient was admitted on (b)(6) 2022 and a perm hd (hemodialysis) catheter was inserted on (b)(6) 2022.On (b)(6) 2022, it was said that there was a seal alert received regarding recall of affected catheters from our company.The alert stated that our company has identified potential leaking at the hub and recalled the affected devices.The catheter was already inserted to the patient (internal jugular vessel, terminated out the chest) before the alert was received on (b)(6).Flushing performed prior to insertion and no abnormalities noted or reported.During retrospective surveillance, the patient was identified to a have a central line associated bloodstream infection (clabsi) (catheter associated infection) when receiving dialysis treatment.The type of infection that the patient had was pneumonia; bacteremia.With event date of july 18, 2022.There were a positive 2/4 bottles enterococcus faecium.The catheter was not repaired, no leak and no luer adapter issue.Alcohol pad was the cleaning agent used on the device.Clean guards and tegos were utilized with the device.The insertion site was treated with chloraprep (duraprep if iodine allergy) prior to product placement.There was no blood loss and blood transfusion was not required.The dialysis was still completed.Catheter was not recognized as the source initially in patient.It was said that the patient had an id (infectious disease) consult and was given iv antibiotics (cefepime iv-2g (1 dose given), vancomycin iv-1000mg (1 dose given), vancomycin iv- 1500mg and cefepime iv- 1g) as medical intervention/treatment/medication due to clabsi.Nothing abnormal noticed with device during patient use.There was no defects/damages/malfunction found on the device.Hospital length of stay increased due to infection.Positive blood cultures, fever, septic shock and leukocytosis were the symptoms and medical conditions prior to the event and at the time of death.The patient's cause death was determined to be septic shock, pneumonia and multiorgan failure - patient was already a dnr (do not resuscitate) / dni (do not intubate).Family made decision for comfort care on (b)(6) 2022.Antibiotics were discontinued when comfort care only was ordered/initiated.The patient then expired same day with affected line in placed, were not removed and in used.